Metoprolol Succinate & anxiety.?

I have taken Metoprolol 25mg, 1/2 tablet daily, for about a year and a half. I have also began to have some anxiety problems and bad panic attacks. My doctor has prescribed me Xanax .5 mg to take as needed. I’m curious about the combination of the two, not bad reactions necessarily but if the Xanax or whichever anxiety medicine has helped anyone else with this?

Also does anyone else feel the metoprolol brought on the anxiety symptoms? It is driving me crazy and I need different answers from people actually dealing with the same problems. Thanks!

3 Answers

  • Anxiety is not a common side effect for Metoprolol .

    Dizziness , fatigue , headache, depression are common neurological and psychological side effects

    I have a comment on your dose , you said you are dividing 25 mg tablet and taking it once while Metoprolol is taken twice a day except you take an extended release formula which can be given once cause it covers the daily dose .

    Now let,s talk about interaction Metoprolol and Alprazolam (Xanax) can be safely taken cause no drug-drug interaction have been found between .

    Let me now analyze your case , you have anxiety and this is normal and all of us suffer it but no need to bind between your medications and your psychological state , Xanax for a short course will help you .

    i hope i helped and i will be happy to write me when you need a medical advice .

  • The metoprolol was helping your anxiety. Similar drugs are used for the same thing. Talk to your family doctor. Ask about meds such as Paxil, Lexapro, etc which can do a better job of helping anxiety. It may take a while to find one that helps with minimal side effects. Also, ask him/her about talking to a social worker / psychologist. They can help also.

  • I took Metoprolol for 2 yrs and it gave me HORRID panic attacks. I felt like I was dying. I have been off of it for about 3 months now and I feel 100% better. No panic attacks, lost weight and my blood pressure is finally up to normal. Also, it gave me a really bad pain in the center of my chest, similar to really bad heartburn that has gone away, as well. I took 25 mg 1x a day. I will NEVER EVER take that stuff again.

Leave a Comment